MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL B SINGLE USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXALT MODEL B SINGLE USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00542711
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an exalt model b single use bronchoscope, slim, was used during an unknown procedure on (b)(6) 2023.Additional information received on july 5, 2023, indicated that the exalt b scope's image flickered and subsequently became lost while the scope was inside the patient.There were no patient complications as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: device code a06 captures the reportable event of loss of visualization inside the patient.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a06 captures the reportable event of loss of visualization inside the patient.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h10: the returned exalt model b scope was visually inspected and analyzed.An x-ray inspection was performed to inspect electronics and no issues were observed with the camera wire, solder, or electrical components in the device umbilicus, handle, or shaft.Electrical and resistance testing at the umbilicus connector was conducted and no issues were identified.An image test was done by connecting the umbilicus to a monitor.A live, clear image was displayed.The device was articulated using the handle knob and no change to the live image was observed.Tension was applied to the umbilicus connector, and it remained firmly seated in the monitor, and no change to the live image was observed.The image was stable for several minutes throughout device manipulation and never experienced an issue.The device log was downloaded from the monitor, it was confirmed that the scope was successfully connected to a monitor on (b)(6) 2023.Product analysis could not replicate the reported event.The image functioned correctly throughout product analysis.The device log showed that the device was used during the procedure for approximately 4 hours.Based on the information available, the conclusion code assigned to this investigation is no problem detected, which indicates that a reported event could not be confirmed.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: blocks g1, d4, h4 have been updated based on the product analysis.

Brand Name
EXALT MODEL B SINGLE USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2456 calle primera
alajuela IN
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17315343
Report Number3005099803-2023-03809
Device Sequence Number4058174
Product Code EOQ
UDI-Device Identifier00191506007430
UDI-Public00191506007430
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberM00542711
Device Catalogue Number4271
Device Lot Number0030625190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown